MAUDE Adverse Event Report: TRUMPF MEDIZIN SYSTEME GMBH + CO. KG OPERATING TABLE TRUSYSTEM 7000 U; TABLE, OPERATING-ROOM, ELECTRICAL

TRUMPF MEDIZIN SYSTEME GMBH + CO. KG OPERATING TABLE TRUSYSTEM 7000 U; TABLE, OPERATING-ROOM, ELECTRICAL
Model Number 1604788
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inspection it was noticed that the battery was installed incorrectly by the customer one month ago.This allowed a part of the operating table to collide with the battery and damaged the housing.Following an internal short circuit and a smoldering fire was the result of this damage.The service manual of the operating table indicates clearly the correct installation procedure and to pay attention for the correct installation of the battery.If new relevant information will become available during further investigation, a follow-up report will be submitted.
 
Event or Problem Description
The customer alleged smoke was coming from the around the column base during a surgical procedure.The patient was moved to another operating table to finish the case.No harm was reported in relation to this event.This report was filed in our complaint handling system as complaint # (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
During inspection it was noticed that the battery was installed incorrectly by the customer one month ago.This allowed a part of the operating table to collide with the battery and damaged the housing.Following an internal short circuit and a smoldering fire was the result of this damage.The service manual of the operating table indicates clearly the correct installation procedure and to pay attention for the correct installation of the battery.It is also stated within the user manual that all repairs must be done by a trained technician.This instruction was not followed for the battery exchange.Based on this information, no further action is required.

Brand Name
OPERATING TABLE TRUSYSTEM 7000 U
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
TRUMPF MEDIZIN SYSTEME GMBH + CO. KG
carl-zeiss-strasse 7-9
saalfeld thuringen 07318
GM  07318
MDR Report Key12224141
Report Number3007143268-2021-00012
Device Sequence Number14717765
Product Code GDC
UDI-Device Identifier00887761989030
UDI-Public887761989030
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1604788
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1